MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number B24802
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) evaluated the instrument and did not find an instrument malfunction.The cause of the false high plt results is unknown.The bec internal identifier for this event is case-(b)(4).
 
Event or Problem Description
The customer reported false high platelet (plt) results were generated on a unicel dxh 800 coulter cellular analysis system.There were no flags or system messages reported by the customer.The customer reran the sample on a competitive analyzer, which generated lower results.The competitive analyzer results correlated with the plt count from a manual slide review.There was no effect or change to patient treatment associated with the reported event.
 
Additional Manufacturer Narrative
Follow up 01: an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on (b)(6) 2017; approximately 11.5% of the worldwide product installed base has been upgraded as of (b)(6) 2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on 30-jul-2018.The field action includes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.Section h2 - additional information has been selected.Section h7 - recall, notification and modification have been selected section h9 - number has been updated to reflect the respective information for this event.Additional information: the recall (fa-33718) includes notification to the customer and correction of the issue via software update.Bec internal identifier - case(b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s kraemer blvd
brea CA 92821
MDR Report Key7688466
Report Number1061932-2018-01026
Device Sequence Number16472827
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment,Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB24802
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/16/2018
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer10/14/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/15/2018
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1